MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS ANTI-A, B (MURINE MONOCLONAL BLEND) CARD; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS ANTI-A, B (MURINE MONOCLONAL BLEND) CARD; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS080016
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer stated that all quality control (qc) testing was performed on the days of use and were acceptable.(no further details were provided).The customer states all products were stored as per ortho instructions for use (ifu) and all products passed visual inspection prior to use with no defects found.Customer provided the order reports of the initial false positive results on the vision with the original segment, its repeat testing and testing performed with an alternate lot which also produced positive results, as well as the order reports for testing performed with alternate card types.The documents confirmed all reactions reported by the customer.As part of the investigation, a batch record review of the two mts anti-a,b monoclonal gel cards were reviewed and no discrepancies were discovered.For lot 012023038-01, all in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (monoclonal anti-a,b lot 012023038) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.((b)(4)) for lot 092223038-01, all in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (monoclonal anti-a,b lot 092223038) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release specifications.((b)(4)) additionally, retains testing of mts anti-a,b monoclonal gel cards was requested.Investigation of mts anti-a,b monoclonal card lot 012023038-01 identified that the lot performed as intended.Mts anti-a,b card lot 012023038-01 retention cards were tested on the ortho vision analyzer with diluent 2 plus lot mdp230, albaq-chek lot v271242 and donor:(b)(6) (o pos).All results were as expected.A total of (b)(4) retention cards were visually inspected and no defects were found.No customer complaint cards received by mts.Product testing with retain cards performed as intended.No discrepant results obtained with albaq-chek or donor sample.Unable to confirm customer complaint as mts anti-a,b monoclonal card lot 012023038-01 performed as intended.((b)(4)) investigation of mts anti-a,b monoclonal card lot 092223038-01 identified that the lot performed as intended.Mts anti-a,b card lot 092223038-01 performed as intended.Mts anti-a,b card lot 092223038-01 retention cards were tested on the ortho vision analyzer with diluent 2 plus lot mdp230, albaq-chek lot v271242 and donor:(b)(6) (o pos).All results were as expected.A total of (b)(6) retention cards were visually inspected and no defects were found.No customer complaint cards received by mts.Product testing with retain cards performed as intended.No discrepant results obtained with albaq-chek or donor sample.Unable to confirm customer complaint as mts anti-a,b monoclonal card lot 092223038-01 performed as intended.((b)(6)) as well, a query of the worldwide complaint databases was performed through 07may2024, for both mts anti-a,b monoclonal gel card lots producing unexpected positive results.A query of the worldwide complaint database was performed for mts anti-a,b monoclonal gel card lot 012023038-01.Two complaints were identified for the failure mode falsepos.Both complaints indicated false positive results for a known o positive donor segment.For completeness, review was performed for the mother bulk 012023038.No additional complaints were observed for falsepos.No trend was identified.((b)(4)) a query of the worldwide complaint databases was performed for mts anti-a,b monoclonal gel card lot 092223038-01 through 07may2024.One complaint was identified for the failure mode, falsepos.For completeness, a review of the mother bulk lot 092223038 was performed.No additional complaints were observed.No trend was identified by sublot or mother bulk.((b)(4)) the gtsc reviewed the instructions for use (ifu) of the mts anti-a,b (murine monoclonal blend) card which states: " anti-a,b reagent agglutinates red blood cells possessing a and/or b blood group antigens.Group o red blood cells will not react with the reagent.In addition, anti-a,b is particularly useful in detecting some weak subgroups of a and b which may not agglutinate with anti-a or anti-b reagents." no further investigation was performed on these incidents.The assignable cause of the discordant positive reactions of the anti-a,b column of one known o positive donor unit with two anti-a,b monoclonal gel card lots is unknown, although it cannot be ruled out to be sample related with the donor having a weak subgroup of a or b.There was no evidence of any systematic failure of ortho reagents to perform as intended.No further complaints of this type have been received from the customer since the time of the reported events.
 
Event or Problem Description
Report 1 of 2 (b)(4) and (b)(4), windchill ra606116 on 24apr2024 and 25apr2024, a customer contacted ortho's global technical solutions center (gtsc) to report false positive results of the anti-a,b well when performing abo antigen testing of one known o negative donor unit in mts anti-a,b (murine monoclonal blend) gel card lots 012023038-01 (expiry 07may2024) and 092223038-01 (expiry30jul2024) in conjunction with their ortho vision id-mts analyzer (serial (b)(6)).Complainant: (b)(6) (laboratory technologist) +1(b)(6); (b)(6) customer# (b)(6); (b)(6) medical center (b)(6), date of events: 23apr2024 and 25apr2024, reported beginning 24apr2024.Reagents: mts anti-a,b murine monoclonal blend gel card lot 012023038-01 (expiry: 07may2024, manufacture: 18aug2023) mts anti-a,b murine monoclonal blend gel card lot 092223038-01 (expiry: 30jul2024, manufacture: 29nov2023) mts diluent 2 plus lot 232 (expiry15sep2024) additional reagents used in troubleshooting: mts a/b monoclonal gel card lot 081823057-01 (expiry: 21may2024) mts abd/abd monoclonal grouping gel card lot 100423053-06 (expiry: 17oct2024) sample information: 1 donor segment - expected o pos sample id: (b)(6).The customer stated that on 23apr2024, they ran a batch of six known o positive donor segments for abo antigen using mts anti-a,b monoclonal gel card lot 012023038-01 on their ortho vision id-mts analyzer.Five of the segments resulted negative as expected, while one donor segment produced an unexpected positive 1+ reaction of the anti-a,b well when negative was expected.The customer stated that they prepared a new donor segment sample from the donor unit and repeated testing on the same analyzer utilizing the same reagent lots.The same positive 1+ reaction was obtained.The customer also tested the same donor segment for a and b antigen utilizing mts a/b monoclonal grouping gel card lot 081823057-01.Expected negative reactions were obtained in the anti-a and anti-b columns.On the same day, the customer also tested the same donor segment for aborh using mts abd/abd monoclonal gel card lot 100423053-06.Results were as expected with negative reactions in the anti-a and anti-b columns and a positive 4+ reaction of the anti-d column.On 25apr2024, the customer tested a new segment from the same donor utilizing the ortho vision id-mts analyzer and a new lot of mts anti-a,b monoclonal gel cards.(lot 092223038-01).The result in the anti-a,b column was again positive 1+ when a negative reaction was expected.No biased results were reported to a physician.The unit was not transfused and was held in quarantine until returned to the supplier on 25apr2024.No donor or patients were harmed because of these events.

Brand Name
MTS ANTI-A, B (MURINE MONOCLONAL BLEND) CARD
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19357642
Report Number1056600-2024-00004
Device Sequence Number20458024
Product Code QHR
UDI-Device Identifier10758750005864
UDI-Public10758750005864
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS080016
Device Lot Number012023038-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown